Alert archive / Missouri / River Flood Warnings in 2022

River Flood Warning 67, NWS St. Louis, MO

May 5, 2022Lincoln County, Missouri

NWS St. Louis, MO issued this river flood warning at May 5, 2022, 8:07 PM CDT for Lincoln County, Missouri. It took effect at May 6, 2022, 4:00 AM CDT. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
May 5, 2022, 8:07 PM CDT (01:07 UTC)
In effect from
May 6, 2022, 4:00 AM CDT
Expired
May 7, 2022, 5:34 PM CDT
In force
38 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 26 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cuivre River at Old Monroe (OMNM7). The gauge peaked at 24.77 ft at May 7, 2022, 12:00 AM CDT.

actionminormoderate202224262805/0605/0705/08
Action stage
22 ft
Minor stage
24 ft
Moderate stage
27 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514705, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

773 
WGUS43 KLSX 060107
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
807 PM CDT Thu May 5 2022

...The National Weather Service in St Louis MO has issued a Flood 
Warning for the following rivers in Missouri...

  Cuivre River at Old Monroe.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted. The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions change.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-071315-
/O.NEW.KLSX.FL.W.0067.220506T0900Z-220510T1030Z/
/OMNM7.1.ER.220506T0900Z.220507T1200Z.220508T2230Z.NO/
807 PM CDT Thu May 5 2022

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO EARLY TUESDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Cuivre River at Old Monroe.

* WHEN...From late tonight to early Tuesday morning.

* IMPACTS...At 24.5 feet, Extensive left bank agricultural flooding 
  develops upstream of the gage.  A utility road is flooded along 
  the Old Monroe levee along the left bank upstream of the gage.

* ADDITIONAL DETAILS...
  - At 7:30 PM CDT Thursday the stage was 23.4 feet.
  - Forecast...The river is expected to rise above flood stage
    late tonight to a crest of 25.5 feet Saturday morning. It
    will then fall below flood stage Sunday afternoon.
  - Flood stage is 24.0 feet.


&&

              Fld   Observed  Forecasts (7 pm CDT)
Location      Stg   Stg 7 pm  Fri   Sat   Sun   Mon   Tue

Cuivre River
  Old Monroe  24.0    23.4    25.1  25.3  23.9  22.3  21.2


&&

LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080


$$

Glass
4 follow-up statements
097 
WGUS83 KLSX 061654
FLSLSX

Flood Statement
National Weather Service St Louis MO
1154 AM CDT Fri May 6 2022

...The Flood Warning is extended for the following rivers in 
Missouri...

  Cuivre River at Old Monroe.

...The Flood Warning continues for the following rivers in 
Missouri...

  Cuivre River near Troy.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-080500-
/O.EXT.KLSX.FL.W.0067.000000T0000Z-220510T1500Z/
/OMNM7.1.ER.220506T1612Z.220507T1800Z.220509T0300Z.NO/
1154 AM CDT Fri May 6 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TUESDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Cuivre River at Old Monroe.

* WHEN...Until late Tuesday morning.

* IMPACTS...At 24.5 feet, Extensive left bank agricultural flooding 
  develops upstream of the gage.  A utility road is flooded along 
  the Old Monroe levee along the left bank upstream of the gage.

* ADDITIONAL DETAILS...
  - At 10:30 AM CDT Friday the stage was 23.9 feet.
  - Forecast...The river is expected to rise to a crest of 26.0
    feet early tomorrow afternoon. It will then fall below flood
    stage late Sunday evening.
  - Flood stage is 24.0 feet.


&&

              Fld   Observed  Forecasts (1 pm CDT)
Location      Stg   Stg 1 pm  Sat   Sun   Mon   Tue   Wed

Cuivre River
  Old Monroe  24.0    23.9    26.0  24.6  23.0  21.5  20.4


&&

LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080


$$

MOC113-080500-
/O.CON.KLSX.FL.W.0058.000000T0000Z-220508T0828Z/
/TRYM7.1.ER.220505T1858Z.220506T0815Z.220507T0228Z.NO/
1154 AM CDT Fri May 6 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY SUNDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Cuivre River near Troy.

* WHEN...Until early Sunday morning.

* IMPACTS...At 23.5 feet, Near this height, State Highway H near the 
  West Fork Cuivre River bridge will be closed due to flooding.

* ADDITIONAL DETAILS...
  - At 11:00 AM CDT Friday the stage was 23.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 11:00 AM CDT Friday was 25.4 feet.
  - Forecast...The river is expected to rise to a crest of 24.3
    feet this afternoon. It will then fall below flood stage late
    this evening.
  - Flood stage is 21.0 feet.


&&

              Fld   Observed  Forecasts (1 pm CDT)
Location      Stg   Stg 1 pm  Sat   Sun   Mon   Tue   Wed

Cuivre River
  Troy        21.0    23.2    13.1  9.6   8.6   8.3   8.1


&&

LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090


$$

Fuchs
400 
WGUS83 KLSX 070133
FLSLSX

Flood Statement
National Weather Service St Louis MO
833 PM CDT Fri May 6 2022

...The Flood Warning continues for the following rivers in 
Missouri...

  Cuivre River at Old Monroe.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-081345-
/O.EXT.KLSX.FL.W.0067.000000T0000Z-220510T1330Z/
/OMNM7.1.ER.220506T1612Z.220507T1800Z.220509T0130Z.NO/
833 PM CDT Fri May 6 2022

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Cuivre River at Old Monroe.

* WHEN...Until Tuesday morning.

* IMPACTS...At 27.0 feet, Right bank overflows.

* ADDITIONAL DETAILS...
  - At 7:30 PM CDT Friday the stage was 24.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:30 PM CDT Friday was 24.6 feet.
  - Forecast...The river is expected to rise to a crest of 25.9
    feet early tomorrow afternoon. It will then fall below flood
    stage Sunday evening.
  - Flood stage is 24.0 feet.


&&

              Fld   Observed  Forecasts (7 pm CDT)
Location      Stg   Stg 7 pm  Sat   Sun   Mon   Tue   Wed

Cuivre River
  Old Monroe  24.0    24.6    25.8  24.1  22.5  21.2  20.2


&&

LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080


$$

Glass
122 
WGUS83 KLSX 071554
FLSLSX

Flood Statement
National Weather Service St Louis MO
1054 AM CDT Sat May 7 2022

...The Flood Warning continues for the following rivers in 
Missouri...

  Cuivre River at Old Monroe.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-090400-
/O.EXT.KLSX.FL.W.0067.000000T0000Z-220509T0600Z/
/OMNM7.1.ER.220506T1612Z.220507T0545Z.220507T1800Z.NO/
1054 AM CDT Sat May 7 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Cuivre River at Old Monroe.

* WHEN...Until early Monday morning.

* IMPACTS...At 24.0 feet, Initial flooding upstream.

* ADDITIONAL DETAILS...
  - At 10:30 AM CDT Saturday the stage was 24.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:30 AM CDT Saturday was 24.8 feet.
  - Forecast...The river is expected to fall below flood stage
    this afternoon and continue falling to 19.2 feet Saturday
    morning.
  - Flood stage is 24.0 feet.


&&

              Fld   Observed  Forecasts (1 pm CDT)
Location      Stg   Stg 1 pm  Sun   Mon   Tue   Wed   Thu

Cuivre River
  Old Monroe  24.0    24.2    22.5  21.9  21.3  20.8  20.2


&&

LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080


$$

Maples
346 
WGUS83 KLSX 072234
FLSLSX

Flood Statement
National Weather Service St Louis MO
534 PM CDT Sat May 7 2022

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Cuivre River at Old Monroe.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

MOC113-072345-
/O.CAN.KLSX.FL.W.0067.000000T0000Z-220507T2234Z/
/OMNM7.1.ER.220506T1612Z.220507T0545Z.220507T1649Z.NO/
534 PM CDT Sat May 7 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Cuivre River at Old Monroe.

* ADDITIONAL DETAILS...
  - At 4:30 PM CDT Saturday the stage was 23.2 feet.
  - Forecast...The river is expected to rise to a crest of 23.5
    feet this evening.


&&

              Fld   Observed  Forecasts (7 pm CDT)
Location      Stg   Stg 7 pm  Sun   Mon   Tue   Wed   Thu

Cuivre River
  Old Monroe  24.0    23.2    22.3  21.8  21.2  20.6  20.0


&&

LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080


$$

Carney

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 5, 6:55 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, May 5, 6:55 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
655 PM CDT Thu May 5 2022

.SHORT TERM...  (Through Late Friday Night)
Issued at 242 PM CDT Thu May 5 2022

This morning's soaking rain has moved out of the area, though a
stacked cyclone remains to just to the west of the region. This
system will continue to drift east, bringing another round of
precipitation into central/southern MO as the center of the low
moves into the region late this evening. On and off showers will
then spread across the region overnight, lingering until the low
departs the region tomorrow afternoon. We may see a few thunderstorms
embedded within the showers, mainly south of the I-70 corridor,
though very limited instability will keep these few a far between.
The lack of deep convection should keep additional precip totals
in check, with amounts generally expected to be less than 1".
However, the HREF probability matched mean QPF, which preserves
some of the higher precip bullseyes in the individual CAMS, does
show additional QPF exceeding 1" over a small portion of our
forecast area. Should this heavier precipitation fall over areas
that have already received 2-3", generally between the Missouri
and Meramec Rivers, it may exacerbate any lingering flooding
issues.

Continued showers, overcast skies, and generally
northerly winds will keep temperatures quite cool tomorrow.

BSH

.LONG TERM...  (Saturday through Next Thursday)
Issued at 242 PM CDT Thu May 5 2022

By Saturday morning, the cyclone responsible for today's wet weather
will be pushing through the Mid-Atlantic states, which will draw
much of the moisture responsible for Friday's rain and clouds out of
the area. Meanwhile a broad trough will be digging into the Pacific
Northwest, deepening a surface trough over the High Plains as it
pushes eastward through the day. Downstream of the trough, deep
ridging will amplify over the Midwest, with the ridge axis pushing
east of the Mississippi sometime on Saturday. As the ridge shifts
east, winds over the mid-Mississippi River Valley will shift from
the north/east to the south by Saturday afternoon or evening. The
initially cool winds on Saturday, along with any lingering clouds
associated with the departing low, will result in a chilly start
to the day. Temperatures will then climb rapidly and reach to
just below normal by the afternoon.

Southerly flow will intensify on Saturday night and Sunday as the
PacNW trough pushes further inland and the surface trough/low
deepens over the Plains. Increasing southerly winds draw even warmer
air into the region, with both the NAEFS and ECMWF ensemble means
topping the 90th climatological percentile across much of the
forecast area by Sunday afternoon. The southerly winds will also
advect deeper moisture into the region, though there is some
uncertainty as to whether this increasing moisture will be
sufficient to result in precipitation. Roughly 30% of ensemble
members are spitting out measurable precipitation somewhere in our
forecast area, with the majority of those members residing in the
GEFS system. If we do see any precip, the odds of seeing any
impactful showers or thunderstorms appears quite low; virtually
none of the ensemble members show even 0.01" of QPF on Sunday,
and the probability for any more than 500 J/kg of MUCAPE is quite
low.

The upper level flow will further amplify as we move into the work
week with the ridge expanding across the eastern half of CONUS and a
reinforcing shortwave deepening the trough over the western CONUS.
This will result in deep southwesterly flow over the central portion
of the country and will continue to advect even warmer temperatures
into the region. On Monday, Tuesday, and Wednesday, both the ECMWF
and NAEFS ensemble mean 850 temps are at or near climatological
maximums area-wide. With rising heights aloft largely keeping a lid
on precipitation chances and limiting cloud coverage, temperatures
should easily push into the upper 80s and will approach record
values in most locations. Things may get slightly cooler on
Thursday as the upper ridge begins to break down, but considerable
differences remain in the guidance this far out. Nevertheless, we
can say the the well above normal temperatures will continue into
the end of next week.

BSH

&&

.AVIATION...  (For the 00z TAFs through 00z Friday Evening)
Issued at 654 PM CDT Thu May 5 2022

Although flight conditions have improved to VFR or MVFR this
evening, a relapse is anticipated later this evening into overnight
as IFR stratus redevelops and band of showers likely shifts
northeastward into the region. A stray thunderstorm cannot be ruled
out but is most favored to occur across southeastern MO and
southwestern IL. Light showers or drizzle could linger at St. Louis
metro terminals through at least at portion of Friday morning.
Otherwise, flight conditions should become increasingly dry and
gradually improve to MVFR from late morning onward as IFR ceilings
lift/scatter. Winds will generally back from northeasterly to
northerly or northwesterly throughout the TAF period and
occasionally gust to around 20 kt by Friday afternoon.

Pfahler

&&

.CLIMATE...
Issued at 314 AM CDT Thu May 5 2022

Record highs for Monday, May 9

STL 92 (1934)
COU 91 (1895)
UIN 90 (1963)

Record highs for Tuesday, May 10

STL 91 (1963)
COU 91 (1928)
UIN 92 (2011)

Record highs for Wednesday, May 11

STL 91 (2011)
COU 90 (1914)
UIN 88 (2000)

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, May 5, 2:54 PM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
254 PM CDT Thu May 5 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-062000-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
254 PM CDT Thu May 5 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Thunderstorms are possible across the area overnight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms are possible on Sunday and again on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

BSH

In the hours before

Local storm report, May 5, 2:24 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
224 PM CDT THU MAY 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     HEAVY RAIN       CEDAR HILL              38.36N 90.64W
05/05/2022  M2.00 INCH       JEFFERSON          MO   TRAINED SPOTTER

            STORM TOTAL SINCE APPROXIMATELY 6 P.M. ON
            5/4.

&&

MAPLES
Local storm report, May 5, 3:31 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CDT THU MAY 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       1 E CREVE COEUR         38.66N 90.42W
05/05/2022  M2.13 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            RAINFALL TOTAL SINCE APPROXIMATELY 6 P.M. ON
            5/4.

&&

MAPLES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:57 PM CDTRiver Flood WarningLSXMarion4 days
May 5, 9:06 PM CDTRiver Flood WarningLSXCrawford31 hr
May 5, 9:19 PM CDTRiver Flood WarningLSXSaint Charles, Saint Louis54 hr
May 6, 8:29 AM CDTRiver Flood WarningLSXOsage4 days
May 6, 9:45 AM CDTRiver Flood WarningLSXJefferson42 hr
May 6, 10:45 AM CDTRiver Flood WarningLSXJefferson, Saint Louis4 days
May 6, 10:45 AM CDTRiver Flood WarningLSXJefferson, Saint Louis5 days
May 6, 10:47 AM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis5 days

Nearby

River Flood Warnings in Missouri, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.